MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number 2194108
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that the picc line catheter for central venous use was used to deliver cytotoxic substances.Patient given piccline on (b)(6) 2023, laid on 4 cm, prior to chemotherapy treatment- cisplatin and with prehydration which is fine to give.Patient is with his doctor in the ward (b)(6) 2023 who sees after rearrangement of piccline.When flushing that it leaks.Sodium chloride in the newly applied dressing.The patient is asked to contact us.Patient calls and arrives.Nurse removes dressing.Puts compress under injection site and secura cath.Sees leakage.Piccline nurse is called.The lid of the securacath is lifted off.The piccline nurse pulls out the piccline a little at a time.After 1.5 cm a hole can be seen on the catheter, i.E.At 5.5 cm.A new catheter needs to be inserted.New access needed, extended waiting time.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged catheter was confirmed and the cause appeared to be related to device use.The product returned for evaluation was one 4fr single lumen powerpicc solo catheter.Use residues were observed throughout the sample.A sharp permanent kink impression was observed near the 5cm depth marking.A longitudinally aligned split was observed at one corner of the kink.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, a spraying leak was observed emanating from the split.The sample kinked preferentially at the kink site during manual manipulation.Microscopic inspection of the split revealed a granular fracture surface.Material wear and buckling were observed in the vicinity of the split.The split features and location were consistent with damaged caused by sharp kinking of the indwelling catheter shaft.The location of the damage suggested that catheter securement technique may have contributed.
 
Event or Problem Description
Customer reported that the picc line catheter for central venous use was used to deliver cytotoxic substances.Patient given piccline on (b)(6) 2023, laid on 4 cm, prior to chemotherapy treatment- cisplatin and with prehydration which is fine to give.Patient is with his doctor in the ward 2023-05-03- who sees after rearrangement of piccline- when flushing that it leaks.Sodium chloride in the newly applied dressing.The patient is asked to contact us.Patient calls and arrives - nurse removes dressing - puts compress under injection site and secura cath - sees leakage.Piccline nurse is called - the lid of the securacath is lifted off - the piccline nurse pulls out the piccline a little at a time - after 1.5 cm a hole can be seen on the catheter - i.E.At 5.5 cm.A new catheter needs to be inserted.New access needed, extended waiting time.No other information was provided.

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17055864
Report Number3006260740-2023-02228
Device Sequence Number12453178
Product Code LJS
UDI-Device Identifier00889989030587
UDI-Public(01)00889989030587
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number2194108
Device Lot NumberREGX2976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale